Jump to content

Going Off Atenolol


Recommended Posts

Hi all, well the oldies will know my story and don't want to bore anyone.

Reader's digest...I have been hyperandrenergic for a long time. very high bp's and heart rates. They go up, not drop. I am on atenolol and have a pacer. I developed tachy-brady.

Now I am totally pacer dependent apparently, my heart makes no effort what so ever to speed up. And my BP is dropping into the toilet once I am up. Fairly high while down. My pulse will not go up to compensate, so I am pretty darn sure I would be having a lot of syncope without my pacer. I actually can't remember the last time I wasn't paced. It used to always overide the atenolol, but not any more.

A complete turn about from a few years ago. sigh......

He is thinking I am maybe MSA or everything is just going...... but on the bright side, at least i don't have gall bladder pain :rolleyes:

Sometimes ya just gotta laugh or you'd cry a river.....................btw, why does my avatar disappear everytime I leave for a bit? Where's my Chloe?

Link to post
Share on other sites

Down with the gallbladders... no more bile... no more bile. :) Sorry, I don't even know what I'm talking about but I got caught up in the moment!

Dang. That sounds quite backwards with the heart rate. Not fun. Is it now, after your body's reversal, that you're weening off the beta-blocker since you're not exhibiting the hyperadrenergic stuff anymore? Is there a chance once that is removed, that things will re-adjust and perhaps HR will start to behave modestly better? Or am I misunderstanding?

Link to post
Share on other sites

Hi,

Are you going off the Atenolol because it is no longer working or needed? Also, that it probably isn't helping the low bp upon standing?

Sounds like ya probably don't need it, but not sure what affect you may see when discontinuing it...

Sounds like you may be having a bit better luck with drs. now? I am glad that your gall bladder issues are now resolved! OUCH!

;)

Link to post
Share on other sites

{{{{ HUGS }}}}

Gosh what a struggle..glad you are getting some help with the pacemaker and no more gallbladder problems.

How are you coping emotionally??

I miss you...

Warmly, Jan

Link to post
Share on other sites

I'm not sure why he is stopping it totally. I have cut back on my own. he is ok with stuff like that, as long as I let him know. But he wamts me off it altogether. I'm guessing he wants to see if my rate will pick back up...it used to be about 120-130 at rest all the time. Or if my BP will improve.

I stopped it, figuring the dose was so low by now, no big deal...wrongo! I had an absolutely horrible night last night. Surges, but the weird thing is, my pulse did go up but only to 80. But I had so many arrythmias, I just couldn't handle it. When my pacer is working, it kind of over rides them so I don't feel so cruddy.

So I'm really not sure. I am keeping a log. I have gone from 25 three times a day to 12.5 three times and am now doing 2 a day. Will wean over a week or so. Still dumping the bp though. The highest it has gone is 140/80. It used to go to 230/120. This is completely opposite to what my body used to do.

Anyway, it's either 1) to stop bp drops or 2) to see if my pulse speeds back up and indicates whether my S-A node is working or not. What a pain. morgan

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...